Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 109, NWS Tallahassee, FL

November 29, 20114 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Nov 29, 2011, 3:34 AM CST for 4 counties in Florida. It took effect at Nov 29, 2011, 12:00 PM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 29, 2011, 3:34 AM CST (09:34 UTC)
In effect from
Nov 29, 2011, 12:00 PM CST
Expired
Nov 29, 2011, 11:02 AM CST
In force
Issued by
NWS Tallahassee, FL

Counties Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 26 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2011-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2011-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -129 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
-129 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

946 
WWUS82 KTAE 290934
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
434 AM EST TUE NOV 29 2011

...A RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 4 PM CST
THIS AFTERNOON FOR PORTIONS OF THE INLAND FLORIDA PANHANDLE DUE TO
BRIEF RELATIVE HUMIDITY BELOW 35 PERCENT...HIGH DISPERSION
INDICES...AND 20 FOOT WINDS AROUND 15 MPH...

...THE FIRE WEATHER WATCH HAS BEEN CANCELLED FOR GADSDEN COUNTY
FLORIDA THIS AFTERNOON...

.A COOL BUT DRY AIRMASS WILL BE LEFT BEHIND TODAY IN THE WAKE OF A
COLD FRONT ON MONDAY. THE COMBINATION OF HIGH DISPERSION INDICES...
GUSTY WINDS...AND A BRIEF PERIOD OF CRITICAL RELATIVE HUMIDITY IS
EXPECTED TO RESULT IN A RED FLAG CONDITIONS THIS AFTERNOON ACROSS
PORTIONS OF THE INLAND FLORIDA PANHANDLE.

FLZ016-291045-
/O.CAN.KTAE.FW.A.0091.111129T1800Z-111129T2200Z/
GADSDEN-
434 AM EST TUE NOV 29 2011

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
FIRE WEATHER WATCH. 

ALTHOUGH HIGH DISPERSION INDICES ARE GUSTY WINDS ARE STILL
EXPECTED THIS AFTERNOON...RELATIVE HUMIDITY VALUES ARE NO LONGER
EXPECTED TO FALL BELOW 35 PERCENT THIS AFTERNOON. THEREFORE THE
FIRE WEATHER WATCH WHICH HAD BEEN IN EFFECT HAS BEEN CANCELLED.

$$

FLZ007>011-292200-
/O.UPG.KTAE.FW.A.0091.111129T1800Z-111129T2200Z/
/O.NEW.KTAE.FW.W.0109.111129T1800Z-111129T2200Z/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-
334 AM CST TUE NOV 29 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 4 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM CST THIS
AFTERNOON.

* AFFECTED AREA...WALTON...HOLMES...WASHINGTON...AND JACKSON
  COUNTIES IN NORTHWEST FLORIDA.

* 20-FOOT WINDS...WEST 12 TO 15 MPH. GUSTS 15 TO 20 MPH.

* HUMIDITY...MINIMUM VALUES 30 TO 35 PERCENT.

* DISPERSION...75 TO 85.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

14-MROCZKA
1 follow-up statement
214 
WWUS82 KTAE 291702
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1202 PM EST TUE NOV 29 2011

...THE RED FLAG WARNING IS CANCELLED FOR PORTIONS OF THE INLAND
FLORIDA PANHANDLE DUE TO RELATIVE HUMIDITY VALUES FORECAST TO
REMAIN ABOVE CRITICAL LEVELS...

.SINCE RELATIVE HUMIDITY VALUES LOOK TO REMAIN ABOVE CRITICAL
LEVELS...HAVE OPTED TO DROP THE RED FLAG WARNING THAT WAS IN
EFFECT FOR THIS AFTERNOON. HOWEVER...DISPERSION INDICIES WILL
REMAIN HIGH DUE TO ELEVATED TRANSPORT WINDS.

FLZ007>011-291815-
/O.CAN.KTAE.FW.W.0109.111129T1800Z-111129T2200Z/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-
1102 AM CST TUE NOV 29 2011

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Nov 29, 2:50 AM CST, 44 minutes earlier.

Area forecast discussion, Nov 29, 2:50 AM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
350 AM EST Tue Nov 29 2011

.SHORT TERM (TODAY THROUGH THURSDAY)...Anomalously deep and cold
upper low is currently spinning across northern Alabama. 06Z RUC
analysis shows some impressively cold air at 850mb with a core of
-7C over central Alabama and sub-zero temperatures extending into
the Gulf of Mexico south of the panhandle. Combination of relatively
warm water temps, cold H85 temps, and westerly low level flow is
helping to generate a few ocean-enhanced showers over the coastal
waters and adjacent coastal areas. May see these isolated showers
continue through the mid-morning hours before flow turns more
offshore and H85 temps begin to rise and reduce the available
instability.

For the rest of the region, skies will gradually clear today as the
upper low lifts out to the northeast and heights rapidly rise.
Temperatures will remain relatively cool with highs ranging from the
mid-50s in the northwest to the mid 60s in the southeast. A chilly
night is on tap for tonight with low temperatures reaching the
mid-30s. Not expecting a freeze attm, since the surface high will
still be well to the west over Texas.

A shortwave will dive into the southeast on Wednesday, which will
reinforce the dry and cool airmass and shift the surface high from
Texas to the central Appalachians. High temperatures will be a few
degrees cooler on Wednesday as the high pressure slides across
the region. Conditions will be a bit more favorable for radiational
cooling Wednesday night with a light freeze possible for much of the
region.

Temperatures will begin to moderate for Thursday with temperatures
rising into the mid 60s.

.LONG TERM (FRIDAY THROUGH NEXT TUESDAY)...The work week will end
with stacked ridging in place along the Northeast Gulf Coast. The
upper ridge axis will extend from over the Gulf of Mexico to AL
and GA, while surface ridging slides well to our north. Although
the surface high center will be up over the Ohio Valley, the ridge
itself will extend all the way to the northern portions of
Florida. With a generally weak gradient and a dry atmospheric
column in place, another cool/cold morning is anticipated early
Friday. Another morning with areas of frost or even a light freeze
appears possible for normally colder inland locations. We are
approaching the annual solar minimum in early December, however
the overhead ridge should still allow a decent temperature
recovery from the cool morning. GFS/ECMWF are similar in their
synoptic pattern, so will not deviate far from the MEX numbers
which show high temps reaching the mid/upper 60s Friday afternoon.

Surface ridge will still support another cool morning for Saturday,
however a slight increase in low level moisture and the overall
gradient should generally prevent any sub-freezing temperatures. May
still be cool enough (middle 30s) at the normally colder/sheltered
spots to support some patchy frost, but this does not look to be a
widespread event. The remainder of the weekend will show a dry and
seasonable forecast. Upper level ridging will be slowly suppressed
south and east with time, but not enough to give up its protective
influence on the region. Temperatures will be rebounding a few
degrees each day reaching the upper 60s to lower 70s Saturday and
widespread lower/mid 70s on Sunday.

Early next week the global model solutions begin to diverge. All
show a broad western U.S. trough setting up during the course of the
weekend, but the GFS is the fastest to eject this energy eastward
across the Southern Plains. This solution results in a frontal
passage during the day on Monday. ECMWF/Canadian have varying
solutions, but are both slower to bring any synoptic support or
surface front across the area. Will hold any slight chance PoPs back
until later Sunday night for our Western Zones in closer agreement
with the model consensus, but then will also linger chance PoPs
through Monday night to support the possibility of a later frontal
passage. Will also raise temps by several degrees across the western
zones on Monday in anticipation of a pre-frontal environment.

Finally appears that we will have some form of cold front exiting to
our south sometime on Tuesday. Grids will show PoPs ending from NW
to SE on this last day of the forecast, followed by yet another
cooler and drier airmass for the middle of next week.

&&

.AVIATION (THROUGH 06Z WEDNESDAY)...Bands of stratus/stratacu will
continue to rotate across the region from west to east this
morning. CIG bases are anticipated to generally remain above VFR
levels with these bands of clouds and therefore not anticipating
any prolonged restrictions (if any) at the terminals through
sunrise. General VFR conditions expected to continue through
Tuesday with any cloud bands staying above VFR. Conditions will
become a bit gusty by mid/late morning with west winds gusting
12-18kts. These winds will diminish below 10 knots with the
setting of the sun this evening.

&&

.MARINE...The strong westerly flow will continue over the waters
today with the steep low-level lapse rates aiding in the downward
momentum transfer. Winds and seas are forecast to remain above Small
Craft Advisory levels through this evening for all but the far
eastern nearshore waters. Winds and seas will slowly diminish and
shift to the northwest beginning tonight as high pressure shifts
closer to the waters. Winds will slowly shift to the east by late in
the week as high pressure settles north of the waters.

The strong westerly flow will continue to generate large surf at
westward facing beaches and create a high risk of rip currents.
Will continue the High Surf Advisory through this evening for Gulf
and Bay Counties.

&&

.FIRE WEATHER...The upper low will begin to lift away from the
region today. A cool but dry airmass will be left in its wake, and
will linger for the next couple of days. The combination of high
dispersion indices and a brief period of critically low relative
humidity levels will result in red flag conditions over portions
of the inland Florida panhandle this afternoon. Elsewhere critical
fire weather conditions are not anticipated. At this time, no
critical fire weather conditions are expected for Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   63  37  60  32  63 /  20   0   0   0   0
Panama City   61  37  56  35  61 /  10   0   0   0   0
Dothan        58  36  57  32  61 /  10   0   0   0   0
Albany        59  36  59  31  61 /  10   0   0   0   0
Valdosta      61  36  60  32  65 /  10   0   0   0   0
Cross City    65  39  61  33  67 /  20   0   0   0   0
Apalachicola  63  40  59  37  62 /  20   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...Red Flag Warning from Noon today to 4 PM CST this afternoon for
     Central Walton-Holmes-Inland Walton-Jackson-Washington.

     High Surf Advisory until 10 PM EST /9 PM CST/ this evening for
     Coastal Bay-Coastal Gulf.

GM...Small Craft Advisory until 4 AM EST early this morning for
     Apalachee Bay-Coastal waters from Suwannee River to Keaton
     Beach FL out 20 NM.

     Small Craft Advisory until 1 AM EST Wednesday for Coastal waters
     From Ochlockonee River to Apalachicola FL out to 20 NM-
     Coastal waters from Apalachicola to Destin FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.

&&

Camp/Mroczka
Hazardous weather outlook, Nov 28, 8:31 PM CST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
931 PM EST MON NOV 28 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-291000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
931 PM EST MON NOV 28 2011 /831 PM CST MON NOV 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

...A SMALL CRAFT ADVISORY IN EFFECT...

...A HIGH SURF ADVISORY IN EFFECT...

...HIGH RIP CURRENT RISK FOR PANHANDLE BEACHES...

A SMALL CRAFT ADVISORY WILL CONTINUE IN EFFECT FOR ALL BUT THE
NEARSHORE BIG BEND WATERS THROUGH TUESDAY. THE HIGH SURF ADVISORY
IN EFFECT FOR COASTAL BAY...COASTAL GULF AND COASTAL WALTON
COUNTIES HAS BEEN EXTENDED UNTIL TUESDAY EVENING. A HIGH RISK OF
RIP CURRENTS ALSO CONTINUES UNTIL TUESDAY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A COLD AIRMASS WILL MOVE INTO THE REGION THIS WEEK. A LIGHT FREEZE
WILL BE POSSIBLE FOR MUCH OF THE AREA THURSDAY MORNING.

HAZARDOUS CONDITIONS ON THE COASTAL WATERS AND AT AREA BEACHES
WILL CONTINUE INTO TUESDAY NIGHT BEFORE IMPROVING FOR THE
REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BARRY/CAMP

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.